MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCBH
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the returned device was visually inspected and it was found in normal conditions.However, the packaging was not returned.For this reason, the analysis was unable to be performed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of failure from leaving the facility.The customer complaint cannot be confirmed since the packaging was not returned and it was unable to analyzed.However, there is evidence that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter.During the procedure, the physician found the inner package was damaged.He exchanged the catheter to complete the procedure.Additional clarification was received on the event on january 1, 2018 which confirmed that the product was never used on the patient.The pictures attached reflects that the device packaging (pouch) was worn and ragged; however, there was no indication that the sterility of the device could be compromised due to this issue.This initial inner package (pouch) issue was assessed as not reportable.If the packaging of the device was worn, bent, ragged, contained a cut or slit, or appear ripped; however, there was no damage to the pouch nor other sterility compromises, then the potential risk that it could cause or contribute to a death or serious injury was remote.Additional information was received on may 14, 2018 which clarified that the damage observed on the inner package represented a risk to the sterility of the device.Therefore, since there was a risk to the sterility of the device, this issue has now been reassessed as a reportable malfunction.The awareness date will be reset to may 14, 2018, the date on which the reportable information became available.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7595014
Report Number2029046-2018-01661
Device Sequence Number130806
Product Code OAD
UDI-Device Identifier10846835008333
UDI-Public10846835008333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberNI75TCBH
Device Lot Number17452071M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1